MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,2.5 MICRO, 50MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed, a fragment 0.2155 in length of the proximal end of ar-8725-50h was returned.The most likely cause(s) of this type of event include continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned, and/or not fully seating the driver into the screw during tightening.
 
Event or Problem Description
It was reported that during a right hand arthroscopy procedure, the surgeon was inserting a micro compression screw, ar-8725-50h, with a 1.5 mm hex driver, ar-8737-37.Upon inserting into the 4th metacarpal, the tip of the hex driver broke off into the head of the compression screw and the screw bent.The screw was removed and the surgeon placed a synthes plate instead.The tip of the driver was removed from the head and fell onto the floor.The surgeon moved on the next step and tried again with a second micro compression screw, ar-8725-50h, and driver.The surgeon started on power with the driver on the end of it and then finished up with a ratcheting handle.Upon insertion of this screw into the 3rd metacarpal, about 8 mm of the head of the screw snapped off leaving aprox.42 mm of the screw in the tunnel.This portion of the screw was not removed from the tunnel.The surgeon was not satisfied with the fixation and used a synthes screw to lag across the fracture site.

Brand Name
COMPR FT SCRW,2.5 MICRO, 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9081390
Report Number1220246-2019-01323
Device Sequence Number2657498
Product Code HWC
UDI-Device Identifier00888867303485
UDI-Public00888867303485
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO, 50MM
Device Catalogue NumberAR-8725-50H
Device Lot Number10302303
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;